Jump to content
Important Survey - Please Participate ×

Low dosage long term Xanax user


[Be...]

Recommended Posts

.25-.5 mg Xanax been taking for 10 years.

Looking to taper off, tried cold Turkey could not sleep.

Did not realize quitting would be such a problem but maybe deep down I did..

Link to comment
Share on other sites

Hello Benznomore,

 

Welcome to Benzo Buddies! A lot of us were surprised, in a very unpleasant manner, that withdrawing from benzos might prove to be challenging.  Cold turkey is really a tough way to stop taking these kinds of drugs, I also stopping suddenly for a medical test.

 

Since you've taken xanax for so many years it will be important to taper slowly so your body can adjust to the dose changes. In general, a reduction of no more than 5-10% every 10-14 days is suggested. I'll give you a link to the Planning your Withdrawal Board for more information.

 

Sleep can be elusive during withdrawal, this is a very common withdrawal symptom. Benzos actually disrupt the normal REM sleep cycle so it can take a while for this issue to subside.

 

Now that you are here, you'll be able to read about all the different types of tapering and schedules and find the plan that works best for you. This is doable, but will require some patience. Benzo withdrawal is not a race, slow and steady is the way to go.

 

We'll be here for you, we understand the process.  Settle in and do some reading and let us know how we can help.

 

Planning Your Withdrawal (Taper Plans)

 

pianogirl  :)

 

edit: typo

Link to comment
Share on other sites

Thank you very much for your detailed reply, i have always had problems with sleeping since my mid twenties and lack of sleep in itself can cause anxiety, this was my reason for taking Xanax in the first place.

Like everyone here I cannot wait to get off it..

 

Link to comment
Share on other sites

My method of ingestion was thru snorting it , I am somewhat ashamed to say , but it seemed an effective method to get me to sleep . Basically 1/4 of a 1mg tablet crushed and snorted would be just enough to turn out the lights . I have been able to keep this dosage amount pretty stable, but in effect have lost my ability to fall asleep naturally. Has anyone else had this experience? I ask because I always thought my dosage was low by using this method , would I need a more higher dose if just taking it by mouth ?

Thanks again all I feel better having this community to help myself and others beat this awful addiction..

Link to comment
Share on other sites

My method of ingestion was thru snorting it , I am somewhat ashamed to say , but it seemed an effective method to get me to sleep . Basically 1/4 of a 1mg tablet crushed and snorted would be just enough to turn out the lights . I have been able to keep this dosage amount pretty stable, but in effect have lost my ability to fall asleep naturally. Has anyone else had this experience? I ask because I always thought my dosage was low by using this method , would I need a more higher dose if just taking it by mouth ?

Thanks again all I feel better having this community to help myself and others beat this awful addiction..

 

I can't answer this question, you might post it on the Withdrawal Support Board.  Frankly, unless things are unbearable I would not suggest updosing.  The goal is to stabilize on the lowest possible dose before beginning a taper.

 

Withdrawal Support (during your taper)

Link to comment
Share on other sites

×
×
  • Create New...